Alert archive / Iowa / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 145, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Jul 8, 2013, 3:32 PM CDT for Monona County, Iowa. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 8, 2013, 3:32 PM CDT (20:32 UTC)
- Expired
- Jul 8, 2013, 4:15 PM CDT
- In force
- 43 min
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Monona County, IA
The radar
The Omaha radar (KOAX), 88 km from the middle of the area, began a volume at 20:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 2:53 PM CDT, 39 minutes earlier.
Area forecast discussion, Jul 8, 2:53 PM CDT, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
253 PM CDT MON JUL 8 2013
.DISCUSSION...
MAIN CONCERNS IN THE SHORT TERM WILL BE TIMING AND EXTENT
OF CONVECTION AND HOT TEMPERATURES ON TUESDAY.
LITTLE CHANGE TO OVERALL FORECAST TRENDS. CLOUD CLUSTER WITH
ISOLATED SHOWERS OVER SOUTHEAST NEBRASKA AT 19Z ASSOCIATED WITH
MID LEVEL WAVE IS EXPECTED TO CONTINUE TO TRACK EAST. THE NEXT
ROUND OF CONVECTION IS FORECAST TO DEVELOP MID TO LATE AFTERNOON
OVER NORTHWEST NEBRASKA AND SOUTHWEST SOUTH DAKOTA AS ANOTHER
SERIES OF SHORT WAVES APPROACH THE AREA...THEN TRACK EAST SIMILAR
TO LAST NIGHTS EVENT. MAIN UNCERTAINTY WILL BE SOUTHWARD EXTENT
OF CONVECTION AS 12Z EURO KEEPS PRIMARY FOCUS ACROSS SOUTH DAKOTA.
HOT AND HUMID CONDITIONS ON TAP FOR TUESDAY AS STRONG SHORT WAVE
TRACKS ALONG THE NORTHERN U.S. BORDER WITH COLD FRONT MOVING INTO
THE FORECAST AREA DURING THE AFTERNOON. HIGHER DEW POINTS EXPECTED
TO BE OVER SOUTHEAST NEBRASKA AND SOUTHWEST IOWA WHERE
TEMPERATURES WILL CLIMB INTO THE UPPER 90S WITH HEAT INDICES IN
THE 105 TO 110 RANGE. AS A RESULT HAVE ISSUED A HEAT ADVISORY
FOR TUESDAY AFTERNOON FOR THIS AREA. SOME CHANCE OF STORMS WITH
THE FRONT AS IT MOVES THROUGH IN THE AFTERNOON AND EVENING.
COOLER TEMPERATURES FOLLOW BEHIND THE COLD FRONT FOR WEDNESDAY
WITH HIGH PRESSURE BUILDING INTO THE REGION. HIGH PRESSURE MOVES
EAST ON THURSDAY WITH WARMER AIR RETURNING TO THE REGION. ALONG
WITH THE WARM ADVECTION COMES SOME CHANCE OF MORE THUNDERSTORMS...
ALTHOUGH HAVE NOT ADDED TO FORECAST AT THIS TIME DUE TO
UNCERTAINTY BETWEEN MODEL SOLUTIONS. EURO SHOWS STRONGEST SIGNAL
WHILE GFS AND NAM MORE SPOTTY AND FURTHER WEST WITH QPF.
HEAT CONTINUES EARLY IN THE EXTENDED PERIOD INTO SATURDAY AS UPPER
HIGH EXPANDS AGAIN ACROSS THE REGION. ANOTHER FRONT/TROUGH MOVES
INTO NORTHERN PARTS OF NEBRASKA ON SATURDAY THEN STALLS WITH
MODELS FOCUSING PERIODS OF CONVECTION ALONG THIS BOUNDARY INTO
EARLY NEXT WEEK.
&&
.AVIATION...
18Z TAFS FOR KOFK...KLNK AND KOMA.
VFR CONDITIONS ARE EXPECTED UNTIL THUNDERSTORMS ROLL IN FROM THE
EAST BETWEEN 04Z AND 12Z. SCATTERED TO BROKEN MID LEVEL CLOUDS
WILL BE THE RULE INTO THE EVENING. AN ISOLATED SHOWER OR STORM
COULD POP UP...BUT WILL LIKELY NOT AFFECT TAF SITES. HOWEVER MORE
STORMS FIRING IN WESTERN NEBRASKA WILL MOVE EAST AS A LINE OF
STORMS OVERNIGHT...SWEEPING THROUGH ALL OF EASTERN NEBRASKA.
BEST CHANCES FOR THESE TO AFFECT TAF SITES WILL BEGIN AT 04Z AT
KOFK...THEN SPREAD EAST AND SOUTHEAST TO KLNK AND KOMA BY 06Z.
SOUTHWEST WINDS AND VFR CONDITIONS SHOULD RETURN TUESDAY MORNING
AFTER STORMS PASS.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...HEAT ADVISORY FROM NOON TO 7 PM CDT TUESDAY FOR NEZ045-052-053-
067-068-088>093.
IA...HEAT ADVISORY FROM NOON TO 7 PM CDT TUESDAY FOR IAZ055-056-069-
079-080-090-091.
&&
FOBERT/DERGANHazardous weather outlook, Jul 8, 11:39 AM CDT, 3 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1139 AM CDT MON JUL 8 2013 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-090645- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 1139 AM CDT MON JUL 8 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT CHANCE FOR SEVERE THUNDERSTORMS FROM LATE EVENING THROUGH THE OVERNIGHT ACROSS ALL OF THE OUTLOOK AREA. DAMAGING WINDS WILL BE THE PRIMARY THREAT...BUT LARGE HAIL AND LOCALLY HEAVY RAIN COULD ALSO OCCUR. A STATIONARY FRONT EXTENDING WEST TO EAST FROM NEAR COLUMBUS NEBRASKA TO HARLAN IOWA WILL REMAIN IN PLACE TODAY AND TONIGHT. WARM AND HUMID AIR ALONG WITH DAYTIME HEATING MAY SPARK A FEW THUNDERSTORMS LATE IN THE AFTERNOON NEAR AND SOUTH OF THE FRONT. SOME OF THESE STORMS COULD PRODUCE GUSTY WINDS AND SMALL HAIL. HOWEVER THUNDERSTORMS DEVELOPING IN THE HIGH PLAINS THIS AFTERNOON AHEAD OF AN UPPER LEVEL IMPULSE ARE EXPECTED TO PROGRESS EAST OVERNIGHT...REACHING NORTHEAST NEBRASKA BY LATE EVENING...THEN THE REST OF EASTERN NEBRASKA AND SOUTHWEST IOWA AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ANOTHER ROUND OF SEVERE STORMS WILL BE TUESDAY AFTERNOON ALONG ANOTHER FRONTAL BOUNDARY DROPPING OUT OF THE DAKOTAS AND INTO THE CENTRAL PLAINS. AGAIN...DAYTIME HEATING IN COMBINATION WITH A MOISTURE RICH ENVIRONMENT WILL LIKELY LEAD TO SOME STORMS BECOMING SEVERE...PARTICULARLY ALONG AND SOUTH OF INTERSTATE 80. HAIL AND DAMAGING WINDS WILL BE THE MAIN THREATS. HOT AND HUMID CONDITIONS TUESDAY AFTERNOON WILL LEAD TO HEAT INDEX VALUES NEAR 105 GENERALLY SOUTH OF A LINE FROM LINCOLN TO OMAHA AND HARLAN. THE NEXT CHANCE FOR THUNDERSTORMS WILL COME THIS WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED OVERNIGHT ACROSS ALL OF THE OUTLOOK AREA.
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 7:42 PM CDT | Special Weather Statement | OAX | Knox | 33 min |
| Jul 7, 7:52 PM CDT | Severe Thunderstorm Warning | OAX | Cedar, Knox | 38 min |
| Jul 7, 8:17 PM CDT | Special Weather Statement | OAX | Antelope | 43 min |
| Jul 7, 8:25 PM CDT | Special Weather Statement | OAX | Cedar | 35 min |
| Jul 7, 8:33 PM CDT | Severe Thunderstorm Warning | OAX | Cedar | 42 min |
| Jul 7, 8:39 PM CDT | Severe Thunderstorm Warning | OAX | Antelope | 36 min |
| Jul 7, 9:48 PM CDT | Special Weather Statement | OAX | Boone | 42 min |
| Jul 8, 3:20 PM CDT | Heat Advisory | OAX | Cass, Douglas, Gage, Jefferson, Johnson, Nemaha and 5 more | 28 hr |
| Jul 8, 3:56 PM CDT | Special Weather Statement | OAX | Thurston | 34 min |
| Jul 8, 4:33 PM CDT | Special Weather Statement | OAX | Thurston | 27 min |
| Jul 8, 4:43 PM CDT | Severe Thunderstorm Warning | OAX | Thurston | 32 min |
| Jul 8, 4:10 PM CDT | Severe Thunderstorm Warning | OAX | Monona | 50 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.